HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

Recurrent pericardial effusion caused by pacemaker lead perforation and warfarin therapy at seven years after implantation.

Abstract
A 66-year-old man was implanted with a pacemaker. Seven years after implantation he was admitted due to cardiogenic cerebral embolism and warfarin therapy was introduced. After that, he suffered recurrent pericardial effusion for unexplained reasons. An exploratory thoracotomy revealed that the screw of the atrial lead had penetrated through the right auricular appendage wall.
AuthorsHiroyuki Nakanishi, Kazunori Kashiwase, Mayu Nishio, Mitsuru Wada, Akio Hirata, Yasunori Ueda
JournalEuropace : European pacing, arrhythmias, and cardiac electrophysiology : journal of the working groups on cardiac pacing, arrhythmias, and cardiac cellular electrophysiology of the European Society of Cardiology (Europace) Vol. 14 Issue 2 Pg. 297 (Feb 2012) ISSN: 1532-2092 [Electronic] England
PMID22266846 (Publication Type: Case Reports, Journal Article)
Chemical References
  • Anticoagulants
  • Warfarin
Topics
  • Aged
  • Anticoagulants (administration & dosage)
  • Atrial Appendage (injuries)
  • Electrodes, Implanted (adverse effects)
  • Humans
  • Male
  • Pacemaker, Artificial (adverse effects)
  • Pericardial Effusion (etiology, prevention & control)
  • Recurrence
  • Treatment Outcome
  • Warfarin (adverse effects)
  • Wounds, Penetrating (etiology)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: